Mine started 25 yrs ago with graves desease. Had 2 radio active iodine treatments. My Dr. Now tells me I still. Have a thyroid. I don't feel the medicine makes me feel better. Would like to see if it makes a difference if I stop it. Was on .112, for 20 yrs. Did great on that . Then was changed to .100. Wow! My whole world changed. Gained 40 pounds. No energy, lethargic, hair loss. Anxiety, depression,and bipolar. Doctor says its all from menopause. Had a hysterectomy, 15 yrs. Ago. I think i already went thru that. Wondering if this would be okay. To stop.
I had a hysterectomy but when they leave your tubes and ovaries , you will still have menopause at age 49 to 52 some where in between those ages. There are are a few tests that can tell a doctor if you are in menopause, they are ; estrogen levels, progesterone levels, LH levels and testosterone levels to get a clear picture. The symptoms you describe sound like menopause, but they can also be thyroid related. Why did you medication get lowered ? If you were doing good on the higher dose ? Ask to go back on that dose and wait 5 to 6 weeks before you can tell if it was from being lowered. Also don’t forget the meds themselves can cause these symptoms, especially Generic Levothyroxine, name brand is better and no it’s not the same as some doctors want you to believe, the fillers are different and that’s what causes some of our side effects and the Answer for anyone with thyroid condition is NO do not stop meds, you can go left really quick, instead see your endo and tell him you want labs and dose adjusting
I was on 2.00 for years then went through menopause and experienced a scary storm and rushed to hospital. Found that I was now hyper due to excess thyroid stimulating drug. They cut my dose in half after I went completely off my original dose because I was afraid to take any but ended up with low thyroid hypo- again. I ended up with many of the same symptoms I experienced when my thyroid was over stimulated . I’m on 88 now and have been for two years but just tested and I am hyper again .04... I found out that going through menopause and following you have less estrogen . Estrogen can block absorption of thyroid medication so when u have less of the estrogen hormone in your body your thyroid meds need to be adjusted and most likely lowered. Mine isn’t at a correct level yet but I’m hoping I will ultimately end up on a small dose with my thyroid functioning almost normally . I wonder if some of us thyroid suffers have high estrogen levels to begin with and especially hormones raging during and following pregnancies where many of us find the issue in the first place. Good luck to You all and prayers for you, please pray form too that I find a knowledgeable doctor
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 15 Jul 2013 • 1 answer
Updated 15 Nov 2010 • 1 answer
Updated 28 Sep 2012 • 2 answers
Updated 16 Dec 2018 • 30 answers
Updated 14 Sep 2017 • 1 answer